I have been on Zoloft for 3 months now and feel too like it has changed my life. I take 25 mg a day, and no longer get nervous in groups of people or dread social situations. I'm also a lot nicer to my husband! I used to worry about EVERYTHING, but now I don't let things get me down. It's great. I can, however, feel some "twitching" (for lack of a better term) going on in my brain which makes me think about brain aneurysms. I"m curious about the long term effects of Zoloft use on the brain. Does anyone know?
I have been put on zoloft and taken off over the years and even though it did seem to work in keeping me active and focused I dealt with alot of side effects from the drug... Insomnia, clenching teeth, a little nervous, extremely dialated pupils... rubbing and scratching at times and a few other's... I was then put on klonopin at one time .05 to offset the side effects and shaking from alcohol withdrawal, and then switched to diazepam. Zoloft is the only other psych med that I have been on for about as long as Celexa which I am on now and have been taking for about a year... The only way to see How you believe it will effect you is to give it 2-10 weeks and see how things go, if no, then speak with your doctor about swithching the medicine... blaze22
Hi there happymomof2 I was on this drug for 8 years due to depression,anxiety and stress.The first few years it worked & helped mainly my depression due to stress, anyway as the years went by I noticed different side effects appear these are as follows !
itchy dry skin,stomake cramps,leg pains,weight gain, headakes,diarrhea everyday ,lack of sex drive, indigestion & reflux which was chronic bruising, also crying when stressed.I decided to go to my doctor because my life was out of control due to chronic anxiety & stress Zoloft was not helping so I then had to withdraw of the drug slowly over a period of nearly 3 weeks & then went onto a drug that has just had its second testing which found it to be very good at treating depression,anxiety & stress, the name of this drug is called Pristiq, I am now on the end of my second week using this drug.The only down side for me is the drug does not help me sleep my dose is low 50mg but I dont want to go any higher so have found a alternative product to aid my sleeping it is a herb called Valerian Fort which is for insomnia,I take the 1000 mg tablets x 2 at night 1 hour before going to bed ,works like a dream.I wish you well on the decision you make & hope my advice offers some help to you ! take care Candypq
I'm pleased to here about your success with Zoloft. As far as the long term effects of taking Zoloft, the longest studies done to determine this were over 52 weeks. You can read about the common side effects by going to:
As with any antidepressant, how Zoloft actually effects the brain is not well understood. It controls the brain chemical serotonin in the brain synapsis from being uptaked by the receptors, therefore affecting mood and anxiety production. Why you are experiencing these "twitching" sensations is unclear to me. The possibility of a brain aneurysm is unfounded and probably nothing to worry about. If the symptom continues or becomes more bothersome, please contact your doctor.
You are on a low dose of Zoloft and are having excellent results, relax and enjoy!!
Keep in touch
Hey happymomof2, glad to hear the Zoloft is working for you. My husband is bi-polar manic depressed & thanks to a really good physciatrist & Zoloft he's still wilth me today. He takes 100mg, so yours is a low dose as LaurieShay pointed out. If you feel there may be a small side effect, you should take it up with your doctor as everyone reacts differently to different drugs. A phone call may put your mind at ease so you can go on being a happy mom! Lots of luck to you, & glad you are getting the help you richly & your kids deserve.
I have been on Zoloft for over15 years. I take 100 mg a day along with 1mg of Kolonopin. This drug has changed my life. No more panic attacks; choaking, etc. It think the only effect that I believe is due to the Zoloft is that I no longer have a good memory, but who knows, it could also be from getting older. I do have to take both drugs or I would shake from just the Zoloft.
I have been taking zoloft for 13+ years, I started on 25 mg, then 50, 100 and now I take 200 mg. I dont have any different side effects then I did when I first started taking it. The only thing now is if I skip it on accident that day, by night I feel off balance, where as before I would take 2 days.
So I've been on zoloft for 14 yrs and it's helped me alot however one of the main side effects I experience is memory loss. My short term and long term are really horrible and I'm only 34 yrs old. But I'd rather have the memory loss then the negative thoughts and panic attacks
I have taken Zoloft for at least 20years. I have tried other antidepressants that my doctor suggested but always have to go back to Zoloft. It has worked for me without a whole lot of side effects and I can truthfully say that before Zoloft, different doctors had me on at least eight different drugs and I did not feel normal until 1991 when I started Zoloft. I take 100mg every day. I am now 77 yrs old and I live a very average life.
Going on 13years, 150mg Zoloft. Zoloft saved my life... I was put on a bunch of different meds, none worked Zoloft did. I'm a 40 year old man so Due to age there are a lot of changes going on making it hard to pinpoint side effects. The one side effect I can def attribute to this drug is a severe lack in sex drive. I've wondered if this drug lowers testosterone in men as I also feel sluggish at times. If you enjoy sex and your a man, say bye bye to the yearning, n lust for the opposite sex. I deal with severe panic, anxiety, manic depression, the pros out weighted the cons.
To whom it concern or would matter:
I have been taking Zoloft/Sertraline for 23 years have taken 100mg (150mg if things where ruff.) Mainly 100mg all the years. I have been down to 50mg in the last year times up to 75mg. Sometimes I have thought to just do 100mg but trying to get through. Its worked for me and I NEVER had any issues unless I didn't take it or I tried getting off of it.
I started counseling to face why I have been on Zoloft/Sertraline for all these years.
to whomever is curious the book "The Body Keep the Score" that's me could be most of use. That book touched very close to home!
When I first was put on Zoloft/Sertraline I experienced a inter outer body experience. I keep taking it. I then was great after 24 hours. I had called the hospital at that time and they said KEEP taking it and I did. Few years in they wanted to try and switch me to an anxiety medication. I was very allergic to it. Back to Zoloft/Sertraline I went. The drug Zoloft/Sertraline as all of them are just a bandage. A bandage that helped my wounds for years to be covered up and not dealt with. My wound/s that need to be healed. That is where I am today.
I got on here to see if there is any connection maybe to my taking Zoloft/Sertraline for all these years and Histamine issues. (Mast Cell Activation) Learning a lot of things start in that pituitary gland. I am just researching.
I am doing EMDR and hoping things get better and I heal from all my trauma.
I was hoping that there is others that have taken Zoloft for many years as I and what their experiences are or have been.
I only read on here short term people. You all are good. Just so you know. You just need to deal with why you are on it. Face it sooner than later. Life does get better when facing things. Harder then HELL and takes a lot of courage. I wished I know there was help as EMDR sooner. I would have done this many years ago.
If there is anyone that has taken Zoloft/Sertraline as long as many many years as I. Have you had any issues etc...
Hello. I was put on sertraline by a psychiatrist here in Australia. It wasn't working. Her response was to up the dose. It increased to a massive 600mg/day of sertraline for approximately one year. I kept telling her it wasn't working... yet she ignored me. I titrated myself off the drug and left her "care". I have been off the drug for 4 years now. I now take no antidepressants at all and I fear/detest psychiatrists because of my experience with her.
My side effects were extreme sweating- had to change the sheets every day because of this, teeth clenching, increased anxiety, short term memory loss, severe muscle cramps- the latter not good because I am (was) an athlete. She also mixed 500mg of Sertraline with 250mg (maximum dose I think) of amitriptyline for about 3 months before removing the amitriptyline and increasing sertraline to 600 mg/day.
It was for major depression.
I am extremely concerned about the long-term side effects of this drug. The psychiatrist refused to discuss it with me and has now shredded all notes from that time.
Can anyone PLEASE advise me what I should do please? I am extremely concerned.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Jun 2010 • 6 answers
Posted 4 Jun 2011 • 6 answers
Posted 16 Nov 2015 • 2 answers
Posted 20 Nov 2015 • 4 answers
Posted 3 Apr 2017 • 1 answer